MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; LINER, LOCKING RING, CONSTRAINED

ENCORE MEDICAL L.P. FMP HIP; LINER, LOCKING RING, CONSTRAINED
Model Number 436-28-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - locking ring broke.Patient had to have a revision.The surgeon called biomet for the revision so we were not notified about the case.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as locking ring broke.The previous surgery and the surgery detailed in this event occurred 1.8 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to broken locking ring.There were no findings during this evaluation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.

Brand Name
FMP HIP
Common Device Name
LINER, LOCKING RING, CONSTRAINED
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9150839
Report Number1644408-2019-00951
Device Sequence Number16837816
Product Code KWZ
UDI-Device Identifier00888912085663
UDI-Public(01)00888912085663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number436-28-000
Device Catalogue Number436-28-000
Device Lot Number496C1050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR